# SDR CA010704025

- Difficulty date: June 28, 2001
- Submitted: July 25, 2001
- Operation: Air carrier
- Make and model: Bell 206L
- Aircraft time: 12,551 hours
- Engine: Allsn 250C20R2
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Shaft
- Part number: 206040222005
- Condition: Corroded
- Location: Freewheel Unit
- Component: Freewheel, Bell, 206L
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN UNSCHEDULED MAINTENANCE REMOVAL OF THE UNIT IT WAS NOTED THAT THERE WAS EXCESSIVE PITTING CORROSION ON THE INNER SHAFT IN THE AREA WHERE THE FELT WIPER OF THE FORWARD SEAL RIDES. THE WIPER APPEARS TO ABSORB MOISTURE AND HOLDS IT IN CONTACT WITH THE SHAFT SURFACE RESULTING IN PITTING CORROSION. THE OLD STYLE SEAL (WHICH NO LONGER PROCURABLE) DID NOT HAVE A FELT WIPER AND THUS IT DID NOT CAUSE THIS PITTING CORROSION ON THE SHAFT. THE FORWARD SEAL (P/N 206-340-204-101) HAD 462.8 HOURS SINCE NEW.THE SHAFT WAS REPLACED DUE TO PITTING BEYOND LIMITS. WE HAVE NOW HAD FIVE SHAFTS REPLACED DUETO THE SAME PROBLEM WHICH SEEMS TO BE IN THE DEIGN OF THE SEAL.
